Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Sieved ultraspherical polynomials

Authors: Waleed Al-Salam, W. R. Allaway and Richard Askey
Journal: Trans. Amer. Math. Soc. 284 (1984), 39-55
MSC: Primary 33A45; Secondary 33A65, 42C05
MathSciNet review: 742411
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The continuous $q$-ultraspherical polynomials contain a number of important examples as limiting or special cases. One of these arose in Allaway’s Ph.D. thesis. In a previous paper we solved a characterization problem essentially equivalent to Allaway’s and showed that these polynomials arose from the $q$-ultraspherical polynomials when $q$ approached a root of unity. A second class of such polynomials is found, and the recurrence relation and orthogonality relation are found for each of these polynomials. The orthogonality is interesting because the weight function has a finite number of zeros in $(-1, 1)$. Generating functions and other formulas are also found.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33A45, 33A65, 42C05

Retrieve articles in all journals with MSC: 33A45, 33A65, 42C05

Additional Information

Keywords: Sieved ultraspherical polynomials of first and second kind, continuous <IMG WIDTH="15" HEIGHT="37" ALIGN="MIDDLE" BORDER="0" SRC="images/img1.gif" ALT="$q$">-ultraspherical polynomials, Fej&#233;r-Legendre polynomials, orthogonal polynomials, ultraspherical polynomials, Tchebycheff polynomials, recurrence relation, weight function, generating function, product linearization, connection coefficient
Article copyright: © Copyright 1984 American Mathematical Society